MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE FEMORAL COMPONENT; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK SPHERE FEMORAL COMPONENT; CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0007L
Health Effect - Clinical Code Pain (1994)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 december 2017.Lot 152871: (b)(4) items manufactured and released on 23 june 2015.Expiration date: 2020-05-31.No anomalies found related to the problem.To date,(b)(4) items of the same lot have been already sold without any similar reported event.Gmk sphere tibial insert fixed flex #6/12 mm l ref.02.12.0612fl, lot.144617 (k121416): (b)(4) items manufactured and released on 06 oct 2014.Expiration date: 2019-08-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk tibial tray fixed cemented # 6 l ref.02.07.1206l, lot.142707 (k090988): (b)(4) items manufactured and released on 29 july 2014.Expiration date: 2019-06-30 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk primary extension stem ø11mm / l 30 mm ref 02.07.F11030 lot.153526 (k133630): (b)(4) items manufactured and released on 25 june 2015.Expiration date: 2018-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Patient has reported pain and discomfort.Revision will occur on the (b)(6) 2017.More details to follow.
 
Additional Manufacturer Narrative
Information received by the sales agent on 22 february 2018 by the sales representative revision was performed on the (b)(6) 2017 and was completed successfully by changing the femoral component.Revision was required due to malalignment of the femoral component.This was due to excess cement mantle on the medial side of the implant.Clinical evaluation performed by medical affairs director on 27 february 2018 early partial revision (femoral component only, 9 months) of cemented tka.According to report, the cause is misalignment due to excessively thick cement mantle on the medial side.This problem is not related to a component malfunction or defect.

Brand Name
GMK SPHERE FEMORAL COMPONENT
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7142937
Report Number3005180920-2017-00766
Device Sequence Number13678297
Product Code JWH
UDI-Device Identifier07630030825897
UDI-Public07630030825897
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number02.12.0007L
Device Lot Number152871
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;